Drug products recalled for possible penicillin cross-contamination

June 17, 2011

Aidapak Services has issued a voluntary recall of a large number of repackaged drug products after learning of the potential cross contamination of non-penicillin with penicillin drug products repackaged in the same facility.

Aidapak Services has issued a voluntary recall of a large number of repackaged drug products after learning of the potential cross contamination of non-penicillin with penicillin drug products repackaged in the same facility.

According to an FDA safety alert, there is a potential serious risk to a patient’s health if these products are given to patients with known hypersensitivity to beta-lactam or penicillin products. The patient could have a serious anaphylactic reaction. However, a company press release states that there have been no reports of injuries to date.

FDA and Aidapak recommend that hospitals, emergency rooms, clinics, and other healthcare facilities stop distributing and quarantine the drug products immediately. A complete listing of products affected by this recall can be seen on the company’s website [http://aidapak.com/Recall/FDA%20Recall%20List%2020110601.pdf]. The products are stamped with Aidapak's packaging stamp, the company’s press release stated.

Healthcare professionals and patients should report adverse events, side effects, or quality problems to FDA's MedWatch Safety Information and Adverse Event Reporting Program online [www.fda.gov/MedWatch/report.htm]; by mailing in the postage-paid, pre-addressed Form FDA 3500 [www.fda.gov/MedWatch/getforms.htm]; by faxing 800-FDA-1078; or by calling 800-332-1088.

Aidapak Services said in its press release that a complete cleaning and decontamination of its facilities is under way, and that will be followed by testing conducted by 2 independent laboratories to ensure the absence of any penicillin or non-penicillin beta-lactam contaminates.